MAUDE Adverse Event Report: ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD RT 5H; BONE FIXATION PLATE

ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD RT 5H; BONE FIXATION PLATE
Model Number VOLAR DISTAL RAD PLT TI STD RT 5H
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, it was reported by a sales representative via email that two 2.4 mm val screws went through an ar-8916vsr-05 volar distal radius plate during insertion.The entire construct had to be removed in order to change plates.The plates were changed to a wide plate and the surgeon re-drilled and re-sized the screws.This was discovered during a distal radius fracture procedure on (b)(6) 2025.Additional information has been requested on 4/8/2025.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h6.
 
Event or Problem Description
Additional information was received on 4/15/2025: nothing broke inside the patient.The case was successfully completed with a new plate and screws.However, the procedure was delayed by approximately forty-five minutes, requiring the administration of additional anesthesia.Additional information was requested on 5/6/2025.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6.The complaint allegation was confirmed.The returned screws passed through the hole when excessive force was applied.One unpackaged ar-8916vsr-05 volar distal rad plt ti std rt 5h batch 132169 was received for evaluation.Visual inspection revealed signs of cross-threading in the upper holes.The thread in hole "a" was severely damaged.Additional observations included thread damage, scratches, and dents around the device.Additonal inspection included the measurement of the screws critical dimension by drawing c6245 at revision 11.It was found that all the screws critical dimension are within drawing specification.Functional testing was conducted by attaching the returned low profile va locking screw to the holes.The testing also involved the use of a torque driver (ar-8950rh handle and ar-8916-27 driver).During the procedure, a distinct sound was noted when the screwdriver reached its torque limit, indicating proper engagement.The device was then positioned centrally, and additional force was applied.Under this increased force, it was observed that the screw passed through the hole.The most likely cause of the reported failure is user error, specifically the application of excessive force and/or failure to set the torque driver to the correct setting.
 
Event or Problem Description
Additional information received on 6/3/2025: a total of five products were received.An ar-8916vsr-05 volar distal radius plate, an ar-8724v-20 low profile va locking screw, an ar-8724v-22 low profile va locking screw, an ar-8724v-28 low profile va locking screw, and an ar-8935-18 low profile non-locking screw.

Brand Name
VOLAR DISTAL RAD PLT TI STD RT 5H
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21855556
Report Number1220246-2025-01514
Device Sequence Number11942448
Product Code HRS
UDI-Device Identifier00888867131156
UDI-Public(01)00888867131156(11)240123(10)15132169
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVOLAR DISTAL RAD PLT TI STD RT 5H
Device Catalogue NumberAR-8916VSR-05
Device Lot Number15132169
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer04/15/2025
06/03/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/07/2025
06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown